Hail, Pearl River
- When
- May 12, 3:06 PM CST
- Where
- Pearl River County, Mc Neil
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.670, -89.630
Hail the size of golfballs was observed.
Isolated strong to severe thunderstorms developed in the vicinity of a weak frontal boundary over the area as upper level disturbances moved across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in the vicinity of a weak frontal boundary over the area as upper level disturbances moved across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 12, 2:09 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 309 PM CDT TUE MAY 12 2009 .SYNOPSIS... ISOLATED CONVECTION HAS BEEN DEVELOPING ALONG SEA AND LAKE BOUNDARIES EARLY THIS AFTERNOON. THERE HAS ALSO BEEN A THUNDERSTORM COMPLEX OVER SOUTHERN ARKANSAS...WHICH SHOULD BE TRANSLATING EAST-SOUTHEASTWARD...AND SHOULD REMAIN WELL NORTH OF THE AREA. EXPECTING THE LOCAL CONVECTION TO DIE WITH LOSS OF HEATING. OUTSIDE OF CONVECTION...TEMPERATURES GENERALLY IN THE UPPER 80S. && .SHORT TERM... OUTSIDE OF THE ARKANSAS CONVECTIVE COMPLEX...WATER VAPOR LOOP SHOWS DRIER AIR TEMPORARILY WORKING INTO THE AREA. WILL KEEP 20 POPS FOR MOST OF THE AREA THIS EVENING...MAINLY TO DEAL WITH BOUNDARY INTERACTIONS...AND THE NON-ZERO CHANCE THAT ARKANSAS COMPLEX TAKES A MORE SOUTHERLY TRACK THAN ANTICIPATED. AS UPPER RIDGE TRANSITIONS EAST...MOISTURE BEGINS RETURNING TO THE AREA TOMORROW AFTERNOON. WILL KEEP LOW POPS FOR CONVECTION IN FORECAST FOR TOMORROW AFTERNOON AND THURSDAY. STRONG NORTHERN STREAM SHORTWAVE WILL BRING FRONT JUST TO OUR NORTH ON FRIDAY. ADDITIONAL MOISTURE...AND CONVERGENCE AHEAD OF THE FRONT...WILL ENHANCE PRECIPITATION CHANCES SOMEWHAT. WILL KEEP POPS IN THE CHANCE RANGE FOR NOW. TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL THROUGH FRIDAY. AREAS THAT RECEIVE PRECIPITATION BEFORE ABOUT 3 PM EACH DAY WILL LIKELY NOT REACH FORECAST TEMPS...BUT PICKING AN INDIVIDUAL STATION AHEAD OF TIME...IS A LOSING PROPOSITION. 35 && .LONG TERM... SATURDAY WILL BE A RELATIVE MINIMUM IN PRECIPITATION CHANCES COMPARED TO FRIDAY AND SUNDAY. FRIDAYS BOUNDARY WILL WASH OUT OR SHIFT BACK TO THE NORTH...AWAITING A STRONGER NORTHERN STREAM SHORTWAVE...DURING THE DAYTIME HOURS ON SATURDAY. GFS AND ECMWF BOTH FORECAST A COLD FRONTAL PASSAGE SUNDAY AFTERNOON OR EVENING...WITH THIS BEING THE BEST CHANCE OF WIDESPREAD PRECIPITATION DURING THE WEEK. WILL KEEP POPS IN THE CHANCE CATEGORY FOR NOW...BUT AS TIMING GETS REFINED...EXPECT LIKELY TO SHOW UP IN THE FORECAST FOR EITHER SUNDAY OR SUNDAY NIGHT. LINGERING SHOWERS SHOULD MOVE OUT MONDAY OR EARLIER...FOLLOWED BY DRIER AIR FOR EARLY TO MID WEEK. TEMPERATURES FOR FRIDAY THROUGH SUNDAY SHOULD BE NEAR NORMAL...BUT MAY BE TEMPERED BY PRECIPITATION IN SOME AREAS. ONCE THE RAIN DEPARTS...ANTICIPATE HIGH TEMPS NEAR NORMAL...WITH LOW TEMPS A FEW DEGREES BELOW NORMAL...ESPECIALLY NORTH...DUE TO THE DRIER AIR. 35 && .AVIATION... CONVECTION WILL QUICKLY COME TO AN END AROUND SUNSET. ALL SITES SHOULD BE IN VFR STATUS AND REMAIN THAT WAY UNTIL AFTER 6Z AND AT THAT TIME VISBIES AND EVEN CIGS MAY BEGIN TO APPROACH MVFR STATUS AT A FEW LOCATIONS OTHERWISE THINGS WILL REMAIN QUIET. AN HOUR OR TWO AFTER SUNRISE ALL SITES SHOULD BE IN VFR STATUS. /CAB/ && .MARINE... LIGHT ONSHORE FLOW WILL BEGIN OVER THE ENTIRE AREA TONIGHT AS HIGH PRESSURE BUILDS OVER THE ERN GULF AND ERN SEABOARD. LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW WILL REMAIN IN PLACE THROUGH THE END OF THE WEAK WITH SEAS RANGING FROM 1-4 FT. BY MID TO LATE THIS WEEKEND ANOTHER WEAK FRONT WILL MOVE TOWARDS THE AREA. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 67 89 68 87 / 20 30 10 30 BTR 68 90 69 88 / 20 20 10 30 MSY 71 88 72 87 / 20 20 10 30 GPT 69 86 71 84 / 20 30 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1217 PM CDT TUE MAY 12 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-131730- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1217 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO EARLY THIS EVENING. THESE THUNDERSTORMS WILL BE MOST LIKELY TO FORM NORTH OF THE INTERSTATE 10 CORRIDOR. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG AND POSSIBLY SEVERE LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE PRIMARY THREAT FROM ANY STRONG THUNDERSTORM ACTIVITY WILL BE FREQUENT LIGHTNING STRIKES... HEAVY DOWNPOURS...STRONG GUSTY WINDS...AND HAIL. RIVER FLOODING...MINOR RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT RED RIVER LANDING. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. SOME OF THESE THUNDERSTORMS COULD BE STRONG...PRODUCING LIGHTNING...HAIL...HEAVY DOWNPOURS...AND GUSTY WINDS. A COLD FRONT WILL AFFECT THE REGION SUNDAY AND MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. THESE THUNDERSTORMS COULD BE STRONG AT TIMES...PRODUCING HEAVY RAINFALL... FREQUENT LIGHTNING...HAIL...AND DAMAGING WINDS. THE MISSISSIPPI RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AT BATON ROUGE ON THURSDAY MAY 14TH...AND CONTINUE ABOVE FLOOD STAGE AT RED RIVER LANDING. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
LAZ061>064-121945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 150 PM CDT TUE MAY 12 2009 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...PLAQUEMINES PARISH... AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TIMBERLANE...OR ABOUT OVER TERRYTOWN. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR... TERRYTOWN BY 155 PM... BELLE CHASSE BY 210 PM... BELLE CHASSE BY 215 PM... CHALMETTE AND 7 MILES WEST OF VIOLET BY 245 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BANNAN
LAZ040-122000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 231 PM CDT TUE MAY 12 2009 ...SLOW MOVING STRONG THUNDERSTORM AFFECTING ST. TAMMANY PARISH... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF SLIDELL...OR ABOUT 4 MILES NORTH OF SLIDELL AIRPORT. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SLIDELL AIRPORT AND PEARL RIVER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
LAZ039-040-MSZ077-122115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 PM CDT TUE MAY 12 2009 ...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING WASHINGTON PARISH...PEARL RIVER COUNTY...ST. TAMMANY PARISH... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF COVINGTON TO JUST WEST OF PICAYUNE...MOVING NORTH AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BUSH AND SUN THE PRIMARY THREAT FROM THESE STORMS IS PEA TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail the size of golfballs was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2009Every state in 2009This day in weather historyWarnings in Mississippi, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175701.